MAUDE Adverse Event Report: ZIMMER BIOMET, INC. THREADED TIP STEINMANN PIN 1/8 DIAMETER 2.5 INCH LONG; INSTRUMENT, SHOULDER

ZIMMER BIOMET, INC. THREADED TIP STEINMANN PIN 1/8 DIAMETER 2.5 INCH LONG; INSTRUMENT, SHOULDER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - vanguard knee shortquick-release drill catalog #: 32-486259 lot #: ni.G2 - report source - foreign: event occurred in canada.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as it was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.This report was previously submitted on may 9, 2023 and jun 12, 2023 under manufacturing report number 0001825034-2023-01013.
 
Event or Problem Description
It was reported that during a shoulder arthroplasty, the pin became jammed in the pin driver and subsequently fractured.The pin could not be removed.No adverse events were reported as a result of this malfunction.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h10.Visual evaluation of a picture provided confirmed that the pin was locked in the driver and had snapped off.The device history records were reviewed and no discrepancies were identified.A definitive root cause could not be determined with the information provided.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
THREADED TIP STEINMANN PIN 1/8 DIAMETER 2.5 INCH LONG
Common Device Name
INSTRUMENT, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17741348
Report Number0001825034-2023-02166
Device Sequence Number17795925
Product Code LXH
UDI-Device Identifier00887868505232
UDI-Public(01)00887868505232(17)320112(10)263790
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number406669
Device Lot Number263790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer10/04/2023
Initial Report FDA Received Date09/13/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient SexPrefer Not To Disclose